Couldn't find what you looking for?

TRY OUR SEARCH!

Same story here I’m afraid. Took accutane low dose 20mg for only six weeks. The first two weeks is when the hair started shedding. 11 months later it is still shedding...it hasn’t slowed down by any means and still have a burning sensation on top of scalp (which from my research online is not a good sign). It seems to be the case that it might take years to recover?!!! I find that very distressing. Just praying for it to stop. Have tried colon cleanse does not work!
Reply

Loading...

After struggling with cystic acne since my pre-teen years and seeing other members of my family that continued to have acne up into their 50's with no sign of it slowing, I decided to try accutane, This was a last resort after trying pretty much every prescription cream on the market. I had considerably bad side effects from it and almost quit the first month, but somehow managed to deal. I had everything from achy joints, to dry eyes and of course severely dry sensitive skin. Towards the end of my treatment, the 3rd-4th month I started shedding hair. I began to suspect it was the accutane but went ahead and finished the treatment since I only had a few months left. I thought my hair would stop falling out as soon as I stopped the treatment. It unfortunately continued and only worsened. It finally slowed down about two months after ending treatment and I began to see regrowth much to my relief. (Meanwhile my dermo didn't seem to think accutane caused hair loss). My hair had thinned so much that it was an immediate question I got from hair dressers. The hair dressers I talked to told me they had seen this before many times....fast forward three years post accutane and my hair never completely returned to its original thickness. My hair wasn't thick to begin with although I suppose it could have been much worse. I can no longer wear my hair in a pony tail because the sides are so wispy and I don't think I will ever be able to grow my hair out really long again. I also have permanently dry eyes. I asked my dermo about this after beginning accutane and I was assured that my dry eyes would go back to normal after treatment. This was not the case and I unfortunately have had to switch to daily contacts and preservative free eye drops which I use every day (both very expensive). Normal contact solution has preservatives which only make my eyes dryer. I never would have gone on accutane if I had known about the hair loss and other possible permanent side effects. It's a very harsh medication.I don't think most dermos take this medication seriously enough or really express the dangers and possible PERMANENT side effects. You do of course have to sign off on everything and there is a paper that comes with the medication listing every possible side effect under the sun but all medication comes with warnings to cover the company legally. If my dermo hadn't acted like this was a normal every day med and had not brushed off my concerns over the side effects I was having I think I would have stopped the treatment early, but I was reassured everything was fine and it most definitely was not. Anyway, back to the hair loss. I've run into quite a few people that have taken accutane or have a friend or family member that has and all but two people said they had severe hair loss. This really does not seem to be an isolated incident. I would not recommend this medication to anyone unless they have extremely severe cystic acne....like where your entire face is covered in cystic nodular acne and painful. Only then could I see this med being worth the risk in severe cases and honestly I think doctors should only offer this medication to patients with that severe of acne. It is a harsh harsh medication and you really need to weigh out the risks. For me personally it wasn't worth it and although the severity of my acne has been reduced I still breakout. My skin seems to respond better to topical meds though, but it was not a complete fix for most as many people seem to think or are led to believe.
Reply

Loading...

What is the remedy?
Reply

Loading...

how long you take for normal hair growth after stopping the isotretinoin
Reply

Loading...

Thank you so much for the advice. I am 2.5 post months accutane and for last 3 weeks hair just sheds like crazy! Dr. didn't react when I told him I was on Accutane and had to quit mid-cycle because of horrific side effects (went to new Doc). This Derm just said you have telogen effluvium and prescribed me minoxidil (Rogaine). He didn't even care to test me for anything....blood work...toxicity....thyroid....etc...So I am definitely going to do the cleanses. Funny thing is earlier I was reading Kevin Trudeaus Natural Healing book cures and (not hair related) he noted how beneficial a colon cleanse and liver cleanse can be for your health. So I already wrote down to check it out. Also I make A LOT of smoothies with LOTS of vitamin A in them. I may want to cut back until I see how my body reacts to colon cleanse. Thanks so much for sharing this thread!! I wish you continued success!!!
Reply

Loading...

Hi i am also suffering due to hair loss after stopping isotretinoin.Are u fine now,Can you send me a message to ***this post is edited by moderator *** *** posting of private information such as name, phone number or email address is not allowed in order to protect your privacy*** Please read our Terms of Use

Reply

Loading...

Thank you for coming back to post after it stopped! Very relieving to read!
Reply

Loading...

This is exactly what happend to me. Rosacea, hairloss, super dry skin.
Reply

Loading...